Solitary waves as fixed points of infinite-dimensional maps for an optical bistable ring cavity: Analysis

H. Adachihara, D. W. McLaughlin, J. V. Moloney, A. C. Newell

Research output: Contribution to journalArticle

38 Scopus citations

Abstract

The transverse behavior of a laser beam propagating through a bistable optical cavity is investigated analytically and numerically. Numerical experiments that study the (one-dimensional) transverse structure of the steady state profile are described. Mathematical descriptions of (i) an infinite-dimensional map that models the situation, (ii) the solitary waves that represent the transverse steady state structures, (iii) a projection formalism that reduces the infinite-dimensional map to a finite-dimensional one, and (iv) the theoretical analysis of this reduced map are presented in detail. The accuracy of this theoretical analysis is established by comparing its predictions to numerical observations.

Original languageEnglish (US)
Pages (from-to)63-85
Number of pages23
JournalJournal of Mathematical Physics
Volume29
Issue number1
DOIs
StatePublished - Jan 1 1988

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Mathematical Physics

Fingerprint Dive into the research topics of 'Solitary waves as fixed points of infinite-dimensional maps for an optical bistable ring cavity: Analysis'. Together they form a unique fingerprint.

  • Cite this